DCSIMG

Coroner warns of drug dangers

News

News

A WIGAN dad who started taking drugs during his mid-teens died after medical complications.

An inquest heard how Antony Jones of Sydney Street, Platt Bridge, died last November from a heart infection as a result of misusing illicit intravenous drugs.

And the coroner, while offering sympathies to grieving relatives, said that he hoped the tragedy would serve as a warning to others about the danger of drugs.

The 35-year-old was addicted to heroin and amphetamines, regularly injecting himself. And the Bolton Coroner’s Court hearing was told that it was a habit that had started when he was just 16 years old. Mr Jones tried a number of times to stop taking drugs.

But the inquest heard how the father-of-two fell back into old habits depending on who he associated with.

Sister Mandy Rigby said: “He was a good father. He wanted to come off drugs, but it just didn’t happen.”

Mr Jones was admitted into Wigan Infirmary after complaining of shortness of breath, his condition soon deteriorated and he died shortly afterwards.

Pathologist Dr Stephen Wells described it as the worst case of bacteria on the heart he had ever seen.

Daphne Deen, operational manager at Wigan’s substance abuse team, told the court that staff had tried to contact Mr Jones a number of times in the year before his death.

But he had failed to attend appointments. His partner, Kelly Robinson, explained how Mr Jones had become increasingly unwell throughout the year and was unable to travel the distance to some appointments.

The Wigan coroner ruled that appointments should be made in a reasonable distance to the patients’ home. Recording that Mr Jones died as a consequence of the misuse of intravenous drugs, Alan Walsh said: “I find it very tragic and sad that two children have lost their dad and Kelly Robinson is left without a partner.

“But to some extent he chose a certain lifestyle.

“Whatever his family did, they couldn’t prevent him from going down a path of decline and disaster.

“If anything is to be gained from this is that it should be a warning to others not to take drugs.”

 

Comments

 
 

Back to the top of the page